Police have issued a drugs warning following the death of a teenager after a house party.

Officers are still working to establish a cause of the death for the 16-year-old girl, and say it is unclear whether drugs were involved.

Loading article content

However, police are urging anyone who took drugs at the large gathering of youngsters in Rutherglen on Friday to seek medical attention if they are feeling unwell.

They are also keen to speak to those who were at the party in a bid to piece together the circumstances surrounding the girl's death.

She passed away on Saturday having attended the party on the previous evening.

Chief Superintendent Ciorstan Shearer of Police Scotland said: "I know that this is a very painful and upsetting time for the girl's family and friends and Police Scotland will do all that we can to support her family at this difficult time.

"I do not yet know whether or not drugs have played a part in this tragic death and it is therefore important to trace other partygoers to establish that they are safe and well.

"At this time we know that there were around forty to fifty other teenagers at this party in Rutherglen and we have managed to speak to a significant number of them.

"It is vital however that those who have not already spoken to police, come forward as soon as possible, first and foremost to ensure that they are safe and well, but also because they may be in a position to provide vital information to assist the ongoing investigation.

"I urge anyone who was at the party and has taken drugs and is feeling unwell to attend or contact their local hospital for treatment of advice.

"Anyone with information is asked to contact London Road Police Office on telephone number 101."

NHS Greater Glasgow and Clyde Consultant in Public Health Medicine, Dr Anne Scoular, added: "Many drugs are unregulated and no-one knows what they contain or the effects they may have. People offered drugs should think very carefully before taking them.
"I would urge anyone who has taken drugs and experiences symptoms such as a high temperature, aggression and muscle pains or begins to feel unwell or feels a more intense high to seek immediate medical help."